[Skip to Content]
[Skip to Content Landing]
Article
October 1958

Dermatitis Medicamentosa Due to Diuril (Chlorothiazide)Report of Three Cases

AMA Arch Derm. 1958;78(4):504-505. doi:10.1001/archderm.1958.01560100080014
Abstract

During the past month three cases of skin eruption due to the ingestion of a new antihypertensive and diuretic drug, chlorothiazide, (Diuril, Merck) have been encountered. Since there have been no reports of cutaneous eruptions due to this drug, it was thought worth while to call attention to this complication of the use of a new drug which has recently attained wide popularity.

Case 1.—A 37-year-old white woman, a physician's wife, was given chlorothiazide for premenstrual edema and congestion of the breasts. She took the drug in the dosage of 250 mg. twice daily for two days, a total of 1.0 gm. About eight days after the last dose was taken, she noted a pruritic eruption on her legs. Within a few days the eruption had spread from the toes to the groins and involved also the hands and arms from the fingers to the axillae.

First Page Preview View Large
First page PDF preview
First page PDF preview
×